Thursday, March 27, 2008

LDN update!


I don't know why I put that picture...it just seems like you should have a picture to go along with a blog post.

I quit the traditional Multiple Sclerosis treatment, Betaseron, and have been taking Low Dose Naltrexone for about 1 1/2 years now. You can read in more detail here.

I am very amazed at the lack of progression of the disease since stopping the Betaseron. I truly agonized at my decision, worrying that I would be making a terrible mistake. I was worried that I would end up in a wheel chair. But there I am....goofing off, smiling.

As far as Multiple Sclerosis goes, I am having the same problems. Not really any worse. I have cold and numbness in my feet but am not sure if this is M.S. related, or something worse. I know...I have to have it checked out. I have trouble walking in heat, but no more than in the past few years.

I think some things are better. I just went to the Ophthalmologist who said my eyes looked fine, except for the fact that the optic nerves are pale. When asked what that meant, he said "it's what you'd expect with M.S.". Other than needing bifocals my eyes are great. (that is expected for a 50+ person)

I think I mentioned before I asked for help with my spasticity and am taking a low dose of tizanidine, which helps. I usually only take it at night, because it can make you very sleepy. But a low dose of 2mg really helps in the day when I am really stiff.

I wish I could report that I am healed, but that is not the case. I have not had a new M.S. episode since starting the LDN. In fact, the last one I had was a second optic neuritis attach while on Betaseron. I am concluding that it is keeping me stable. I feel 150% better than when I was on the Betaseron. So, for those of you who read my blog and wonder if you should stop the "ABC" M.S. treatment you are on.....I say, "go for it"!

3 comments:

squiffy said...

Hi,

You may be interested to hear about a new, unique and inclusive Global Multiple Sclerosis Community providing not only up to date MS News and Stories, but a place where those affected by Multiple Sclerosis can communicate with others affected by the disease, and the wider public, by means of Online Blogs, Discussion Forums and Net-based social interaction, which the Multiple Sclerosis Resource Centre launched onth March 6th in collaboration with cre8Buzz.

Why not come and have a look, there are already some established MS bloggers signed up, and maybe join in, it is a great way to promote your blogs etc.

http://www.cre8buzz.com/multiple_sclerosis


squiffs ;O)
MSRC Webmaster

Anonymous said...

Glutathione relieves spascitity.
Whey powder, taken one scoop per day, is a high protein source and provides the brain and body with glutathione, in which studies have shown that MS patients are deficient.
GNC sells a chocolate flavor which is good in water, skim milk or whatever cold drink you choose.
Certainly will not have the side effects of your current therapy.

Pam Pensiero said...

Thanks for the information. I will give glutathione a try. Thanks for visiting.